MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CONSTRAINED HEAD 12/14 TAPER 36 MM DIAMETER -6 MM NECK LENGTH; PROSTHESIS, HIP

ZIMMER BIOMET, INC. CONSTRAINED HEAD 12/14 TAPER 36 MM DIAMETER -6 MM NECK LENGTH; PROSTHESIS, HIP
Catalog Number 802403601
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544); Radiolucent Lines (4848); Aseptic loosening (4883)
Date of Event 08/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: item 01.00101.914 lot 3187514 wagner sl revision stem 135 nk angle 14mm x 190mm.Item 11-107023 lot 66961702 freedom constr.Liner +5 sz 24.Item bh-110 lot 01243013 avitus bone harvester - 8 mm.H6: proposed component co.De : mechanical (g04) - head.The device will not be returned for analysis, due to location of device is unknown; however, an investigation of the reported event is in progress.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent initial left total hip arthroplasty.Subsequently, patient underwent a third left hip revision due to aseptic loosening approximately 8 (eight) months later.During the revision, the cup was found to be grossly loose and removed without difficulty, femoral stem was also noted to be loose.All implants were revised without complications.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record identified no deviations or anomalies during manufacturing for the screw and head.The root cause of the reported event is related to off label use, as the surgeon used implants as spacer devices.It was also noted the shell was 'roughed up to create cement holes and grooves using a high speed burr' likely indicating the cup was not meant to be cemented.As the cup used is unknown, the surgeon has used the g7 cup multiple times for this patient.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
CONSTRAINED HEAD 12/14 TAPER 36 MM DIAMETER -6 MM NECK LENGTH
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23638443
Report Number0001822565-2025-04285
Device Sequence Number9765727
Product Code LPH
UDI-Device Identifier00889024499065
UDI-Public(01)00889024499065(17)340911(10)3206835
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K183457
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number802403601
Device Lot Number3206835
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2025
Supplement Date Received by Manufacturer03/03/2026
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/11/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H1.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight60 KG
Patient EthnicityNon Hispanic
Patient RaceWhite